Hail, Shiawassee
- When
- July 16, 2:57 PM EST to 3:01 PM EST
- Where
- Shiawassee County, 2 mi W of Perry
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.817, -84.250
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 16, 1:40 PM EST, 1 hour 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 240 PM EDT FRI JUL 16 2004 .DISCUSSION... ATYPICAL MID SUMMER WEATHER TO MORE OR LESS PREVAIL THROUGH THE FCST. FIRST CHALLENGE WILL BE PINNING DOWN THE LOCATION/COVERAGE OF SHOWERS AND THUNDERSTORMS TODAY INTO SATURDAY. THIS ACTIVITY IS THANKS TO YET ANOTHER CANADIAN SHORTWAVE THAT WILL BE DROPPING THRU THE LAKES REGION...AND DIGGING OUT ANOTHER CLOSED UPPER LOW...THIS TIME IN THE OHIO VALLEY. THERE IS A SHARP DELINIATION BETWEEN DRIER AIRMASS IN NORTHEAST CWA...AND MORE FAVORABLY MOIST AIRMASS TO THE SOUTHWEST. THIS SECOND AIRMASS HAS STEADILY OOZED TOWARD CWA TODAY IN RESPONSE TO INCREASING THETA-E ADVECTION IN ADVANCE OF VORT MAX DROPPING THRU THE UPPER PENINSULA ATTM. THIS TREND WILL CONTINUE... BUT THERE WILL BE A LIMIT TO HOW FAR NORTHEAST THIS MOISTURE CAN PENETRATE...AND HENCE A LIMIT TO SHOWER/THUNDERSTORM COVERAGE AS ONE HEADS INTO THE THUMB REGION. CURRENT FORECAST HAS THE RIGHT IDEA ON BRINGING INITIAL PRECIP TO THE SOUTHWEST CWA THIS AFTERNOON...THEN SPREADING THE ACTIVITY INTO ENTIRE CWA TONIGHT (FOCUSED IN THE SOUTHERN AREAS). THEREAFTER... SYSTEM CONTINUES TO DIG SOUTHEAST AND GRADUALLY TAKES BETTER RAIN CHANCES WITH IT DURING THE DAY SATURDAY. ONLY ANTICIPATE MINOR ADJUSTMENTS TO TIMING/LOCATION OF FIRST PERIOD WEATHER GRIDS AND WILL HONE IN ON THOSE TWEEKS TOWARD ISSUANCE. CURRENT RADAR TRENDS WOULD HAVE FORECAST STARTING WITH SCATTERED SHOWERS/THUNDERSTORMS FROM THE SAGINAW VALLEY ON DOWN TOWARD THE OHIO BORDER...GENERALLY ALONG/EAST OF INTERSTATE 75. CHANCES THEN INCREASING QUICKLY FOR THE REST OF CWA...OTHER THAN THE THUMB...WHERE CHANCES WILL REMAIN RELATIVELY SMALL. NEXT QUESTION...PRECIPITATION-WISE...WILL BE IN THE MONDAY NIGHT TO TUESDAY TIMEFRAME. THIS IS A MUCH WEAKER WAVE THAN THE CURRENT ONE... BUT COULD BRING SCATTERED CONVECTION TO AREA IN THIS TIMEFRAME. THE CURRENT FORECAST HAS MONDAY NIGHT PRECIP...WHILE 12Z GFS SUPPORTS MORE OF A TUESDAY TIMEFRAME. THIS SUPPORTED...TIMEWISE...BY LATEST ECMWF AS WELL. WITH GIVE AN ATTEMPT TO TREND PRECIP CHANCES FROM NORTHWEST TO SOUTHEAST ACROSS AREA...KEEPING SHOWERS/THUNDERSTORMS IN FORECAST NORTHERN CWA INTO NORTHERN LAKE HURON MONDAY NIGHT AND SHIFTING THEM TO THE SOUTHERN 2/3RD OF CWA ON TUESDAY. THEREAFTER...ANY HINT OF A SHIFT TO SUMMERLIKE CONDITIONS IS ALL BUT GONE MIDWEEK AS NEXT MAJOR COLD FRONT HAS TRENDED FASTER ON AVERAGE...NOW TRACKING THROUGH THE AREA LATE WEDNESDAY INTO EARLY THURSDAY. SO...AFTER A BRIEF PERIOD OF MORE HUMID WEATER TUESDAY INTO WEDNESDAY...A LARGE CANADIAN HIGH PRESSURE SYSTEM IS POISED TO SPREAD OVER THE GREAT LAKES IN BEHIND THE THURSDAY MORNING COLD FRONT...BRINGING ANOTHER EXTENDED PERIOD OF MILD/LESS HUMID WEATHER TO AREA...ALL THE WAY OUT INTO NEXT WEEKEND. WILL ADJUST TIMING OF NEXT ROUND OF SHOWERS/THUNDERSTORMS TO ACCOUNT FOR THIS SYSTEM. WILL ALSO BE A BIT MORE SPECIFIC TIMEWISE...BRINGING RAIN CHANCES BACK INTO THE AREA WEDNESDAY AFTERNOON...AND THEN KEEPING A LESSER CHANCE INTO THURSDAY...ALTHOUGH SUSPECT MOST OF THE ACTIVITY COULD BE SOUTHEAST OF LOWER MICHIGAN BY THAT TIME. && .DTX WATCHES/WARNINGS/ADVISORIES...NONE. && GURNEY EXPERIMENTAL GRAPHICAL FORECASTS ARE AVAILABLE ONLINE AT HTTP://WWW.CRH.NOAA.GOV/DTX (ALL LOWER CASE)
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 430 AM EDT FRI JUL 16 2004 MIZ047>049-053>055-060>063-068>070-075-076-082-083-171000- BAY-GENESEE-HURON-LAPEER-LENAWEE-LIVINGSTON-MACOMB-MIDLAND-MONROE- OAKLAND-SAGINAW-SANILAC-SHIAWASSEE-ST. CLAIR-TUSCOLA-WASHTENAW-WAYNE- 430 AM EDT FRI JUL 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOWER MICHIGAN .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES ACROSS THE REGION. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE BUT COULD PRODUCE WIND GUSTS TO 30 MPH AND SMALLER THAN PEA SIZE HAIL. THE THUNDERSTORMS WILL MOVE TO THE SOUTHEAST AT 25 MPH THIS AFTERNOON...THEN IN A MORE EAST TO WEST DIRECTION OVERNIGHT AS THE LOW PRESSURE SYSTEM DROPS SOUTH INTO THE OHIO VALLEY. .DAY TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AS THE UPPER LEVEL LOW PRESSURE SYSTEM LINGERS OVER THE LOWER GREAT LAKES. THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT ASSOCIATED WITH A WARM FRONT MOVING INTO THE CENTRAL GREAT LAKES. THERE IS A CHANCE OF THUNDERSTORMS AGAIN WEDNESDAY AND THURSDAY AHEAD OF A STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
The Detroit radar (KDTX), 65 km away, was scanning. The volume nearest the first event began at 19:57 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2004Every state in 2004This day in weather historyWarnings in Michigan, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413804.